Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 6, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Oct 30, 2012, 3:47 AM EDT for Albany County, Rensselaer County, New York. It took effect at Oct 30, 2012, 5:05 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 3:47 AM EDT (07:47 UTC)
- In effect from
- Oct 30, 2012, 5:05 AM EDT
- Expired
- Oct 30, 2012, 11:34 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 27 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River at Albany (ALBN6).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01359139, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS41 KALY 300747
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
347 AM EDT TUE OCT 30 2012
NYC001-083-301705-
/O.NEW.KALY.FL.W.0006.121030T0905Z-121030T1705Z/
/ALBN6.1.ER.121030T0905Z.121030T1000Z.121030T1105Z.NO/
347 AM EDT TUE OCT 30 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT ALBANY.
* FROM EARLY THIS MORNING UNTIL THIS AFTERNOON.
* AT 3 AM TUESDAY THE STAGE WAS...9.9 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 AM
TUESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 12 FEET AROUND
6 AM TUESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
7 AM TUESDAY.
* IMPACT...AT 12 FEET...RAMPS OF INTERSTATE 787...UNDERPASS OF
BROADWAY NEAR MADISON AVE AND COLONIE STREET...AND THE PARKING LOT
OF THE VILLAGE ONE APARTMENTS IN MENANDS ARE FLOODED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
HUDSON RIVER
ALBANY 11.0 9.9 TUE 03 AM 9.4 4.8 5.9 1.5 3.9
$$1 follow-up statement
872
WGUS81 KALY 301534
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 AM EDT TUE OCT 30 2012
NYC001-083-301604-
/O.CAN.KALY.FL.W.0006.000000T0000Z-121030T1705Z/
/ALBN6.1.ER.121030T0855Z.121030T0945Z.121030T1023Z.NO/
1134 AM EDT TUE OCT 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT ALBANY.
* AT 10 AM TUESDAY THE STAGE WAS 5.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* A RISE TO 7.8 FEET IS FORECAST WITH THE NEXT HIGH TIDE...
AROUND 4 PM TODAY. THIS WILL BE 3.5 FEET BELOW THE CREST
OBSERVED IN THE EARLY MORNING HOURS.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HUDSON RIVER
ALBANY 11.0 5.8 TUE 10 AM 5.5 1.4 3.9 2.5 -0.3
$$
NYC027-111-310130-
/O.CON.KALY.FL.W.0005.000000T0000Z-121031T0130Z/
/POUN6.3.WT.121029T1606Z.121030T0416Z.121030T1930Z.NR/
1134 AM EDT TUE OCT 30 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* UNTIL THIS EVENING.
* AT 4 AM TUESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 3 PM TUESDAY.
* IMPACT...AT 7.0 FEET...MODERATE FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HUDSON RIVER
POUGHKEEPSIE 5.0 6.8 TUE 05 AM 2.2 4.0 0.8 4.9 2.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Oct 30, 1:31 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 30, 1:31 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
131 AM EDT TUE OCT 30 2012
.SYNOPSIS...
POST TROPICAL STORM SANDY WILL CONTINUE TO TRACK INTO SOUTHERN
PENNSYLVANIA THROUGH THE OVERNIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 130 AM...POST TROPICAL STORM WAS NEAR GETTYSBURG PA...STILL
HEADING WEST. THE WINDS LOOK TO SLOWLY SUBSIDE AFTER MIDNIGHT.
PERIODS OF RAIN WILL CONTINUE. HOWEVER...BANDLETS OF RAIN COULD
STILL BE CAPABLE FOR BRIEFLY BRINGING DOWN STRONG GUSTY WINDS TO
50-60 MPH OVERNIGHT.
COOLER AIR WAS NOW FINALLY MAKING ITS WAY AROUND THE ENTIRE
CIRCULATION STORM...COMING FROM THE SOUTHEAST. TEMPERATURES SHOULD
COOL FOR THE REST OVERNIGHT...BACK DOWN INTO THE 50S AND EVEN UPPER 40S.
THERE WERE ACTUALLY TEMPERATURES IN THE UPPER 40S IN SOUTHERN NEW
JERSEY WHICH WILL EVENTUALLY WORK INTO OUR AREA...BUT PROBABLY NOT
UNTIL AFTER DAYBREAK.
PLEASE REFER TO STATEMENTS/WARNINGS/LOCAL STORM REPORTS/PUBLIC
INFORMATION STATEMENTS FOR LATEST REPORTS OF DAMAGE/WIND SPEED AND
RAINFALL AMOUNTS.
ALL HEADLINES...OUR HIGH WIND WARNING AND FLOOD WATCHES CONTINUE.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
THE POWERFUL POST TROPICAL CYCLONE WILL BE SIT AND SPIN ACROSS
CENTRAL AND WESTERN PA ON TUESDAY...BUT THE LOW WILL BE WEAKENING.
IT/S BROAD CIRCULATION WILL STILL BE HAVING A STRONG IMPACT ON OUR
REGION. THE BEST SYNOPTIC FORCING WITH THE LOW WILL BE WELL WEST OF
OUR AREA ACROSS WESTERN NY/WESTERN PA. THIS WILL KEEP THE STEADIEST
RAINFALL TO THE WEST OF OUR AREA. HOWEVER...WITH THE PERSISTENT E-SE
FLOW CONTINUING...SHOWERS WILL CONTINUE FOR MUCH OF THE DAY...ESP
ACROSS THE HIGHER TERRAIN...THANKS TO MOISTURE UPSLOPING INTO THE
HIGH TERRAIN. VALLEY AREAS MAY SEE THE COVERAGE OF SHOWERS
DECREASING BY LATE IN THE DAY. MAX TEMPS ON TUESDAY WILL BE IN THE
UPPER 50S T0 LOW 60S FOR MOST AREAS /ALTHOUGH DOWNSLOPE AREAS TO THE
WEST OF THE HIGH TERRAIN OF WESTERN NEW ENGLAND MAY SEE SOME MID
60S/.
WINDS WILL STILL BE GUSTY...ESP DURING THE MORNING TO EARLY AFTN
HOURS...AS 850 HPA WINDS ON THE NAM/GFS/ECMWF STILL SHOW 40-50 KTS
AT TIMES. WITH THE NEARBY STACKED LOW...LOWER AND MID LEVELS WILL BE
COOLING...WHICH WILL ALLOW FOR GOOD MOMENTUM TRANSFER AS THERE WON/T
BE MUCH OF AN INVERSION IN PLACE...AND WIND GUSTS OF 30-50 MPH WILL
STILL BE POSSIBLE. THESE WINDS MAY FINALLY START TO DIMINISH BY
TUESDAY NIGHT AS A LOW LEVEL INVERSION DEVELOPS.
SHOWERS WILL STILL BE LIKELY ON TUESDAY NIGHT INTO WEDNESDAY...ESP
LATE TUESDAY NIGHT/WEDNESDAY MORNING...AS THE STACKED LOW BEGINS TO
SHIFT NORTHWARD TOWARDS WESTERN NY...AND CYCLONIC FLOW WILL ALLOW
SHOWERS TO CONTINUE ACROSS THE REGION. WHILE HEAVY RAINFALL IS NOT
ANTICIPATED...SOME ADDITIONAL SHOWERS DO LOOK LIKELY FOR MUCH OF THE
AREA. MIN TEMPS ON TUESDAY NIGHT BE IN THE 40S TO AROUND 50. MAX
TEMPS ON WEDNESDAY WILL BE COOLER WITH THE LOWER HEIGHTS...WITH 50S
FOR MUCH OF THE AREA. A FEW GUSTS TO 20 TO 25 MPH ARE STILL POSSIBLE
ON WED...MAINLY OVER THE HIGH TERRAIN.
FOR WEDNESDAY NIGHT ...THE WHOLE SYSTEM WILL CONTINUE TO WEAKEN
AS IT MOVES FROM WESTERN NEW YORK TOWARDS NORTHERN NEW ENGLAND. WITH
THE CONTINUED LOW HEIGHTS OVERHEAD AND CYCLONIC FLOW...ADDITIONAL
SHOWERS WILL BE POSSIBLE. CHANCE POPS HAVE BEEN FORECAST FOR AREAS
FROM THE HUDSON VALLEY EAST...AND LIKELY POPS TO THE WEST. THE STORM
SHOULD HAVE WEAKENED ENOUGH FOR WINDS TO BE RELATIVELY LIGHT
WEDNESDAY NIGHT. LOWS WILL BE IN THE UPPER 30S TO LOWER 40S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PERIOD BEGINS WITH 500HPA CLOSED LOW THAT REMAINS FROM SANDY'S
EXTRATROPICAL TRANSITION OVER RGN. BY THIS POINT IT HAS WEAKENED TO
A TYPICAL EARLY NOVEMBER-ESQ CUTOFF. AS REGION REMAINS IN 500HPA
TROF AND SERIES OF SHORT WAVES CONTINUE TO FEED INTO THIS TROF...THE
CUTOFF WILL DEPART SLOWLY...AS IT CONTINUES TO WEAKEN. WITH SFC TROF
AND SFC LOW EAST OF RGN...CAA WILL INCR DURING THIS PERIOD AS SKIES
REMAIN MOSTLY CLOUDY THROUGH FRIDAY. MEANWHILE IN INCRG CAA LAKE
RESPONSE WILL CONTRIBUTE CLOUDS AND MOISTURE TO THE LATE WEEK MIX.
IN SHORT WE HAVE TEMPS RETURNING TO NR NORMALS...THEN BLO. WINDS
LIGHT AT FIRST..BCMG NW AND CHILLY FRI. PERIOD WILL FEATURE SCT
-SHRA AND EVENTUALLY -SHSN...WITH CHOCS PCPN MAINLY N AND W OF ALB.
LATE FRI THE 500HPA CUTOFF AND TROF FINALLY EXIT THE NORTHEAST...AND
IS FOLLOWED BY TWO SECONDARY CDFNT. BY THE WEEKEND WE WILL FINALLY
HAVE DRY WEATHER...WITH BLO NORMAL TEMPS. RIDGING AT 500HPA MON AS
SFC HIGH PRESSURE BUILDS INTO FCA RESULT IN ANOTHER DRY PS-MS DAY TO
END THE EDP.
HPC/NHC GUIDO AND 12UTC GFS SUPPORT THIS EVOLUTION. THE 00UTC
ECMWF/12UTC GEM KEEP THE CLOUDS...MOISTURE AND CAA ASSOCIATED WITH
THE CUTOFF OVER FCA THROUGH THE WEEKEND. FOR NOW WILL POPULATE WITH
HPC AND ADJUST IF NEEDED AFTER 12UTC ECMWF COMES IN.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
IT LOOKS AS IF THE STRONGEST WINDS ASSOCIATED WITH NOW POST
HURRICANE SANDY...WILL IMPACT THE TAFS THROUGH ABOUT 05Z. EASTERLY
WINDS COULD GUSTS TO NEAR 50KTS AT ALL BUT KGFL...40KTS THERE.
AFTER THAT...THE STRONGEST WINDS WILL SHIFT TO THE WEST BUT WE WILL
STILL BE DEALING WITH WIND GUSTS TO NEARLY 30KTS FROM AN EAST OR
SOUTHEAST DIRECTION.
DOWNSLOPING WINDS SHOULD KEEP CIGS PRIMARILY AT VFR OR MVFR THROUGH
TONIGHT...EXCEPT MVFR...OCCASIONALLY IFR AT KPSF WHERE THE WINDS
WILL INDUCE UPSLOPE. BANDS OF RAIN WILL OCCASIONALLY DROP VSBYS AND
PERHAPS CIGS TO MVFR/LOW MVFR BUT EXCEPT FOR KPSF...PROBABLY NOT
IFR.
OUTLOOK...
TUE PM-THU...MVFR WITH POSSIBLE IFR OVERNIGHT. -SHRA LIKELY. BREEZY.
FRI...MAINLY VFR. SLIGHT CHANCE OF -SHRA IN THE AM.
&&
.FIRE WEATHER...
FIRE WEATHER RELATED CONCERNS WILL BE MINIMAL OVER THE NEXT SEVERAL
DAYS DUE TO PERSISTENT HIGH RELATIVE HUMIDITIES AND RAINFALL.
THIS WILL KEEP FIRE WEATHER CONCERNS LOW THROUGH THE WORK WEEK.
REFER TO LATEST FFAALY FOR MORE SPECIFIC DETAILS.
&&
.HYDROLOGY...
THE HEAVIEST RAINFALL WITH SANDY WILL BE TO THE LEFT OF THE STORM
TRACK. THIS WOULD BRING THE HEAVIEST RAINFALL TO PA/SRN NJ/DE/MA...
AND LEAVE MOST OF THE ALY HSA ON THE DRIER NORTHERN SIDE OF THE
SYSTEM.
FLOOD WATCHES ARE IN EFFECT THROUGH EARLY WEDNESDAY MORNING FOR ALL
AREAS EXCEPT THE WESTERN ADIRONDACKS AND THE W-CNTRL MOHAWK VALLEY.
LATEST MODEL QPF FORECASTS SHOW LARGE TERRAIN-ORIENTED VARIATIONS.
UPSLOPE AREAS FROM THE CATSKILLS TO WESTERN NEW ENGLAND ARE EXPECTED
TO RECEIVE 2 TO 4 INCHES OF RAIN...WITH THE HIGHEST AMOUNTS OVER THE
CATSKILLS...WHERE LOCALIZED AMOUNTS UP TO 5 INCHES ARE POSSIBLE
THROUGH WEDNESDAY. DUE TO DOWNSLOPING...SOME VALLEY AREAS MAY SEE AN
INCH OR LESS OF RAINFALL...ALTHOUGH LOCALLY UP TO TWO INCHES WILL BE
POSSIBLE SOUTH OF THE CAPITAL REGION DOWN THE HUDSON RIVER VALLEY.
EVEN IN VALLEY AREAS...THE RAINFALL COULD FALL QUICKLY ENOUGH TO
CAUSE SOME MINOR FLOODING OF URBAN...LOW LYING...OR POOR DRAINAGE
AREAS /LEAVES CLOGGED IN DRAINS/ AS WELL.
TERRAIN ENHANCEMENT DUE TO STRONG EASTERLY WINDS WILL BE THE PRIMARY
DRIVING MECHANISM WHICH DETERMINES HOW MUCH RAIN EVENTUALLY FALLS IN
THE ALY HSA. THE STRONG EASTERLIES MAY GREATLY CURTAIL THE RAIN
TOTALS IN THE NORTH-SOUTH ORIENTED VALLEYS DUE TO THE SHADOWING
EFFECT.
THE LATEST NERFC QPF INDICATES MAINLY MINOR FLOODING IS POSSIBLE...
ESPECIALLY IN THE CATSKILLS...IF THOSE HIGHER LOCALIZED AMOUNTS DO
OCCUR. WILLIAMSTOWN AND BENNINGTON ARE ALSO BEING MONITORED FOR
POSSIBLE FLOODING. IN ADDITION...TIDAL FLOODING UP THE HUDSON RIVER
HAS ALREADY OCCURRED FROM POUGHKEEPSIE UP TO KINGSTON...AND TIDAL
FLOODING MAY BE POSSIBLE ALL THE WAY UP TO ALBANY WITH THE HIGH TIDE
TONIGHT AT AROUND 200 AM. ALBANY...AS WELL DUE TO A SIGNIFICANT
TIDAL SURGE MOVING UP THE NEW YORK BIGHT AND INTO THE HUDSON RIVER.
FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR THIS TIDAL FLOODING IN
ULSTER...DUTCHESS...GREENE AND COLUMBIA COUNTIES.
PLEASE CONTINUE TO MONITOR AND STAY TUNED FOR UPDATES REGARDING THE
HYDROLOGIC ASPECTS OF THIS STORM.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR CTZ001-013.
FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ040>043-047>054-
058>061-063>066-083-084.
MA...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR MAZ001-025.
FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR VTZ013>015.
FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV/GJM
SHORT TERM...GJM
LONG TERM...SNYDER
AVIATION...HWJIV
FIRE WEATHER...HWJIV/KL
HYDROLOGY...WASULAHazardous weather outlook, Oct 29, 4:29 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 429 PM EDT MON OCT 29 2012 CTZ001-013-MAZ001-025-NYZ040>043-047>054-058>061-063>066-083-084- VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 429 PM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK WITH THE EXCEPTION OF FULTON...HERKIMER...AND HAMILTON COUNTIES...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS REQUESTED TODAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. IN ADDITION...PLEASE SEND ANY REPORTS OF WIND DAMAGE...MEASURED WINDS GREATER THAN 40 MPH...FLOODING...OR RAINFALL AMOUNTS GREATER THAN 2 INCHES ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038-039-082-301100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN FULTON- 429 PM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FULTON...HERKIMER...AND HAMILTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS REQUESTED TODAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. IN ADDITION...PLEASE SEND ANY REPORTS OF WIND DAMAGE...MEASURED WINDS GREATER THAN 40 MPH...FLOODING...OR RAINFALL AMOUNTS GREATER THAN 2 INCHES ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Oct 29, 9:48 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 948 PM EDT MON OCT 29 2012 MAZ001-NYZ041-047>054-083-084-VTZ013>015-300600- NORTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 948 PM EDT MON OCT 29 2012 ...STRONG DAMAGING WIND GUSTS EXPECTED OVER THE NEXT SEVERAL HOURS... STRONG WIND GUSTS ASSOCIATED WITH THE CIRCULATION OF POST TROPICAL CYCLONE SANDY WILL IMPACT THE NORTHERN BERKSHIRES...CENTRAL AND NORTHERN TACONICS...SOUTHERN VERMONT...GREATER CAPITAL REGION...SCHOHARIE VALLEY...SARATOGA SPRINGS AND GLENS FALLS AREAS...THROUGH 2 AM. SUSTAINED WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH IN VALLEY AREAS AND 60 TO 70 MPH IN THE HIGHER TERRAIN. THIS WILL CAUSE DAMAGE TO TREES AND POWER LINES...WITH POWER OUTAGES LIKELY ACROSS THIS REGION. THESE STRONG GUSTY WINDS WILL MAKE CONDITIONS VERY HAZARDOUS ACROSS THE AREA DUE TO POSSIBLE FLYING DEBRIS AND FALLING TREES. TRAVEL IS HIGHLY DISCOURAGED. FRUGIS/KL/JPV
Local storm report, Oct 29, 10:09 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1009 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST STONE RIDGE 41.85N 74.14W
10/29/2012 M60.00 MPH ULSTER NY AMATEUR RADIO
&&
JPVLocal storm report, Oct 29, 10:56 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1056 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM NON-TSTM WND GST ALBANY 42.66N 73.78W
10/29/2012 M50 MPH ALBANY NY NWS EMPLOYEE
MEASURED AT NWS ALBANY OFFICE
&&
JPVLocal storm report, Oct 29, 11:23 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1123 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM NON-TSTM WND GST NORTH ADAMS 42.69N 73.11W
10/29/2012 M54 MPH BERKSHIRE MA ASOS
&&
JPVLocal storm report, Oct 30, 12:28 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1228 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM NON-TSTM WND DMG STONE RIDGE 41.85N 74.14W
10/30/2012 ULSTER NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
IRLLocal storm report, Oct 30, 1:52 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
152 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND DMG SCHENECTADY 42.80N 73.93W
10/29/2012 SCHENECTADY NY PUBLIC
TRAFFIC LIGHT BLOWN DOWN AT THE CORNER OF UNION AVE AND
BRANDYWINE AVE.
&&
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:34 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 13 hr |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.